MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 IMPELLA; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3046
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical narrative: impella cp was inserted via femoral artery in a 78 year old female patient for a protected pci.The patient¿s comorbidities were unknown.The patient¿s clinical state prior to initiation of support was unknown.The impella was inserted without incident.Single access was attempted with a 6fr destination sheath as the secondary sheath, it appeared that the 6fr destination was inserted to the hub of the 14fr peel away sheath, which is not the recommended practice.There was bleeding noted from the backside of the sheath hub until single access was aborted.The pci was then performed through the wrist.
 
Additional Manufacturer Narrative
D9 updated: the product has been returned.The investigation is still ongoing.
 
Additional Manufacturer Narrative
Corrected information was provided in d3, e1 and g4.Upon review, it was identified that these were inadvertently omitted from the initial report.Updated h3 to ¿yes¿ as the device was received and evaluated.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The cause of the fluid leak is most likely an insufficient seal of the hemostatic valve but proximal cause of it cannot be established.Scar (b)(4) was opened to investigate valve leak complaints at the supplier.There is potential that the device interaction may have exacerbated/revealed the pre-existing insufficient seal, but since there was no physical damage seen, the cause cannot further be established.

Brand Name
IMPELLA
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24697999
Report Number1220648-2026-05950
Device Sequence Number13377804
Product Code DYB
UDI-Device Identifier00813502013269
UDI-Public(01)00813502013269(11)250312(10)S9648568
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS9648568
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer03/30/2026
05/18/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date04/20/2026
05/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite